Alert archive / Texas / Red Flag Warnings in 2020
Red Flag Warning 7, NWS Amarillo, TX
NWS Amarillo, TX issued this red flag warning at Mar 27, 2020, 3:46 AM CDT for Cimarron County, Oklahoma; 4 counties in Texas. It took effect at Mar 27, 2020, 12:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 27, 2020, 3:46 AM CDT (08:46 UTC)
- In effect from
- Mar 27, 2020, 12:00 PM CDT
- Expired
- Mar 27, 2020, 9:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Amarillo, TX
Counties Cimarron County, OK, Dallam County, TX, Deaf Smith County, TX, Hartley County, TX, Oldham County, TX
The radar
The Amarillo radar (KAMA), 105 km from the middle of the area, began a volume at 08:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 8.8 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3438 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
871 WWUS84 KAMA 270846 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 346 AM CDT Fri Mar 27 2020 TXZ002-007-271000- /O.CAN.KAMA.FW.A.0004.200327T1700Z-200328T0200Z/ Sherman-Moore- 346 AM CDT Fri Mar 27 2020 ...FIRE WEATHER WATCH IS CANCELLED FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN OKLAHOMA PANHANDLE AND THE NORTHWEST TEXAS PANHANDLE... The National Weather Service in Amarillo has cancelled the Fire Weather Watch. $$ OKZ001-TXZ001-006-272100- /O.UPG.KAMA.FW.A.0004.200327T1700Z-200328T0200Z/ /O.NEW.KAMA.FW.W.0007.200327T1700Z-200328T0200Z/ Cimarron-Dallam-Hartley- 346 AM CDT Fri Mar 27 2020 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR WESTERN PANHANDLES... The National Weather Service in Amarillo has issued a Red Flag Warning for strong winds and low relative humidity, which is in effect from noon today to 9 PM CDT this evening. The Fire Weather Watch is no longer in effect. * Affected Area...In Oklahoma...Cimarron. In Texas...Dallam and Hartley. * 20 Foot Winds...Southwest 25 to 35 mph with gusts up to 45 mph. * Relative Humidity...As low as 12 percent. * Red Flag Threat Index..3 to 6. * Timing...From Noon until 9 pm. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ TXZ011-016-272100- /O.NEW.KAMA.FW.W.0007.200327T1700Z-200328T0200Z/ Oldham-Deaf Smith- 346 AM CDT Fri Mar 27 2020 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR WESTERN PANHANDLES... The National Weather Service in Amarillo has issued a Red Flag Warning for strong winds and low relative humidity, which is in effect from noon today to 9 PM CDT this evening. * Affected Area...In Texas...Oldham and Deaf Smith. * 20 Foot Winds...20 to 30 mph with gusts up to 40 mph. * Relative Humidity...As low as 12 percent. * Red Flag Threat Index...3 to 6. * Timing...From noon until 9 pm. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ For more information from the National Weather Service visit... www.weather.gov/ama
2 follow-up statements
930 WWUS84 KAMA 272014 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 314 PM CDT Fri Mar 27 2020 OKZ001-TXZ001-006-011-016-280200- /O.CON.KAMA.FW.W.0007.000000T0000Z-200328T0200Z/ Cimarron-Dallam-Hartley-Oldham-Deaf Smith- 314 PM CDT Fri Mar 27 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR WESTERN PANHANDLES... * Affected Area...In Oklahoma...Cimarron. In Texas...Dallam... Hartley...Oldham and Deaf Smith. * 20 Foot Winds...Southwest 25 to 35 mph with gusts up to 45 mph. * Relative Humidity...As low as 12 percent. * Red Flag Threat Index..3 to 6. * Timing...Until 9 pm. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ For more information from the National Weather Service visit... www.weather.gov/ama
407 WWUS84 KAMA 280143 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 843 PM CDT Fri Mar 27 2020 OKZ001-TXZ001-006-011-016-280245- /O.EXP.KAMA.FW.W.0007.000000T0000Z-200328T0200Z/ Cimarron-Dallam-Hartley-Oldham-Deaf Smith- 843 PM CDT Fri Mar 27 2020 ...RED FLAG WARNING WILL EXPIRE AT 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR WESTERN PANHANDLES... Critical fire weather conditions are expected to end around 9 PM this evening as the 20 foot south to southwest winds diminish slightly and relative humidity values increase through the remainder of the evening and overnight hours. $$ For more information from the National Weather Service visit... www.weather.gov/ama
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Mar 27, 12:58 AM CDT, 2 hours 48 minutes earlier.
Area forecast discussion, Mar 27, 12:58 AM CDT, 2 hours 48 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
1258 AM CDT Fri Mar 27 2020
.AVIATION...06Z TAFS...
VFR conditions will prevail at all TAF sites over the next 24
hours. Winds will mainly be out of the west southwest and will be
in the 10-20kt range through about 15z. Thereafter, expect 20-30kt
winds through about 02z, with gusts up to 40kts at times. Skies
will be mostly cloudy with cigs around 20kft. Skies will begin to
clear after 00z from west to east across the Panhandles.
Weber
&&
.PREV DISCUSSION... /Issued 154 PM CDT Thu Mar 26 2020/
SHORT TERM...
Wind will be the story through Friday. Currently, a warm front was
lifting northeast across Beaver County. Gusty southwest winds are
expected to spread across this area behind the warm front. Southwest
winds will slow a little with sunset, but believe they will still be
gusty. A low level jet along with some moisture return could spark
a shower in our far northeast after midnight. At this time, believe
that any rain will fall to our northeast, so have not mentioned any
rain for tonight. Southwest winds are again expected to increase
into the 20 to 30 mph range with higher gusts on Friday. Winds may
even get close to wind advisory criteria in the northwest as a
surface strengthens over southeast Colorado by afternoon. High
temperatures on Friday are expected to be cooler than today as upper
level heights fall as an upper level trough approaches from the
west. There will be an outside chance of a shower in Cimarron County
Friday night as the bottom side of this trough drags across this
area, but most of the rain will stay to the north of our CWA.
LONG TERM... As the main upper level low continues to move east
across Kansas and away from the Panhandles, zonal west to
southwest flow will continue through the coming weekend into the
first half on Monday. High temperatures Saturday will be near
average and increase to above average for Sunday and Monday.
Going into the afternoon hours on Monday, a neutral tilted H500
trough will work east across northern New Mexico. Out ahead of the
main trough axis, there will be some low level moisture being
tapped from the Gulf of Mexico with sfc-800 hPa south to
southeasterly flow. In-conjunction with the H500 trough, a sfc low
will develop in SW Kansas with a pseudo dry-line associated with
aforementioned sfc feature. Best chance for good low level
moisture returns will be roughly along a line from Amarillo to
Guymon points east as displayed by latest blended guidance.
Thunderstorms are possible for areas east of the dryline, in which
some storms could be strong. Latest 26/12Z model and numerical
guidance coming in is trying to race the dryline east pre-
convection which would dry out most of the region. Will have to
watch closely as we get closer to Monday afternoon.
Once we go past Monday evening, conditions will improve as the
Panhandles return to more westerly H500 flow with conditions
drying out. Going towards the end of the long term forecast
period, a second perturbation in the mean H500 flow advecting to
the east and may generate more thunderstorm chances. Chances
remain low with no model consensus at this time. Temperatures are
expected to remain slightly above average through next week.
Meccariello
Fire Weather... Critical fire weather conditions will be possible
in the western Oklahoma Panhandle and the northwest Texas
Panhandle for Friday. Relative humidity value may only get down
into the 15 to 20 percent range, but winds are expected to be
around 30 mph sustained in this area with higher gusts. These
winds will combine with locally higher ERC percentiles to bring
the possibility of critical fire weather conditions to this area.
Elevated fire weather conditions will be possible for much of the
rest of the Panhandles.
Relative humidity values may be lower Saturday and Sunday, but winds
are expected to be much slower.
&&
.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX 41 62 35 69 44 / 0 0 0 0 5
Beaver OK 41 62 33 69 43 / 5 10 0 0 0
Boise City OK 34 59 29 65 37 / 10 10 0 0 0
Borger TX 43 65 36 72 46 / 0 0 0 0 5
Boys Ranch TX 38 65 32 71 42 / 0 0 0 0 0
Canyon TX 39 64 33 70 43 / 0 0 0 0 5
Clarendon TX 45 65 37 70 46 / 0 0 0 0 5
Dalhart TX 34 61 28 67 38 / 5 5 0 0 0
Guymon OK 39 61 32 69 41 / 5 10 0 0 0
Hereford TX 37 63 32 70 42 / 0 0 0 0 5
Lipscomb TX 45 65 37 70 46 / 0 5 0 0 0
Pampa TX 42 64 36 69 45 / 0 0 0 0 5
Shamrock TX 46 67 38 71 46 / 0 0 0 0 5
Wellington TX 47 69 38 72 46 / 0 0 0 0 5
&&
.AMA Watches/Warnings/Advisories...
TX...Fire Weather Watch from noon CDT today through this evening for
the following zones: Dallam...Hartley...Moore...Sherman.
OK...Fire Weather Watch from noon CDT today through this evening for
the following zones: Cimarron.
&&
89/15/29Hazardous weather outlook, Mar 26, 2:24 PM CDT, 13 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 224 PM CDT Thu Mar 26 2020 OKZ001>003-TXZ001>020-317-271100- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 224 PM CDT Thu Mar 26 2020 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. Elevated to critical fire weather conditions are forecast to develop this afternoon into early this evening evening. Critical fire weather conditions expected across the western Oklahoma Panhandle and the northwest Texas Panhandle due to southwest winds of 25 to 30 mph with higher gusts along with minimum relative humidity values around 15 percent. A Red Flag Warning is in effect for this area until 9 PM CDT this evening. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Critical fire weather conditions may develop again Friday afternoon into early evening across western sections of the Oklahoma and Texas Panhandles due to southwest winds of 20 to 30 mph with higher gusts along with forecast minimum relative humidity values of 15 to 20 percent. Thunderstorms will be possible Monday afternoon and night across the Oklahoma and Texas Panhandles. Chances for thunderstorms reaching severe criteria remain low at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Area fire managers and emergency officials should be alert for elevated and critical fire weather conditions through this evening and Friday.
Nearby
Red Flag Warnings in Texas, 2020Red Flag Warnings in Oklahoma, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.